Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 38, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 29, 2020, 9:29 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2020, 9:29 AM CDT (14:29 UTC)
- Expired
- Oct 29, 2020, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
283 WHUS73 KMKX 291429 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 929 AM CDT Thu Oct 29 2020 LMZ643>646-292230- /O.UPG.KMKX.SC.Y.0097.000000T0000Z-201030T0900Z/ /O.NEW.KMKX.GL.W.0038.201029T1429Z-201029T2000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 929 AM CDT Thu Oct 29 2020 ...GALE WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-292000- /O.NEW.KMKX.GL.W.0038.201029T1429Z-201029T2000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 929 AM CDT Thu Oct 29 2020 ...GALE WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
154 WHUS73 KMKX 291833 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 133 PM CDT Thu Oct 29 2020 LMZ646-300245- /O.EXT.KMKX.GL.W.0038.000000T0000Z-201030T0000Z/ /O.NEW.KMKX.SC.Y.0098.201030T0000Z-201030T0900Z/ Wind Point WI to Winthrop Harbor IL- 133 PM CDT Thu Oct 29 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft expected. * WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL. * WHEN...For the Gale Warning, until 7 PM CDT this evening. For the Small Craft Advisory, from 7 PM this evening to 4 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-300000- /O.EXT.KMKX.GL.W.0038.000000T0000Z-201030T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 133 PM CDT Thu Oct 29 2020 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>645-300245- /O.CON.KMKX.GL.W.0038.000000T0000Z-201029T2000Z/ /O.NEW.KMKX.SC.Y.0098.201029T2000Z-201030T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- 133 PM CDT Thu Oct 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 8 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse, and Nearshore Waters from North Point Lighthouse to Wind Point. * WHEN...For the Gale Warning, until 3 PM CDT this afternoon. For the Small Craft Advisory, until 4 AM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
597 WHUS73 KMKX 300014 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 714 PM CDT Thu Oct 29 2020 LMZ646-300815- /O.EXP.KMKX.GL.W.0038.000000T0000Z-201030T0000Z/ /O.CON.KMKX.SC.Y.0098.000000T0000Z-201030T0900Z/ Wind Point WI to Winthrop Harbor IL- 714 PM CDT Thu Oct 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft. * WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-300115- /O.EXP.KMKX.GL.W.0038.000000T0000Z-201030T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 714 PM CDT Thu Oct 29 2020 ...GALE WARNING HAS EXPIRED... Winds have fallen below gale force this evening. 20 to 30 knot gusts will continue into tonight, however. $$ LMZ643>645-300815- /O.CON.KMKX.SC.Y.0098.000000T0000Z-201030T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- 714 PM CDT Thu Oct 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse, and Nearshore Waters from North Point Lighthouse to Wind Point. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:17 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Oct 29, 3:17 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 317 AM CDT Thu Oct 29 2020 .SHORT TERM... (Issued 315 AM CDT Thu Oct 29 2020) Today through Friday: This morning, with the front having pushed through, winds will turn from the north to the north/northeast with perhaps a bit of surface wind convergence and some low level deformation. As this will be co-located with plenty of low level moisture we should expect some lake induced low clouds to push over the shoreline counties this morning, especially the far southeast. This could bring some showers/drizzle to the shoreline region through this afternoon before winds shift back to the north with any precip chances pushing back out over the Lake for the most part this evening. The rest of the region should remain dry. Otherwise today will be somewhat breezy with gusts from the north/northeast around 25 to 30 mph, with stronger gusts closer to the shoreline. These breezy conditions will be a result of Tropical Storm Zeta pushing northeast across the southeast US in addition to weak high pressure in the Central Plains pushing east. This will enhance our pressure gradient across the area, particularly further east. Overnight into Friday precipitation chances will remain over the Lake with chances diminishing into the day with the much of the region being dominated by a strengthening surface high. This will cause clouds across the region to dissipate with the afternoon likely clearing out. Temperatures will remain fairly chilly in the low to mid 40s despite the sun. Kuroski && .LONG TERM... (Issued 315 AM CDT Thu Oct 29 2020) Friday night through Wednesday: Friday night will remain fairly quiet with high pressure pushing out and strengthen as a strong low pressure system starts to push in from the west. The low will be located along southern Canada and track east across south central Canada during the day Saturday. While this system will have plenty of forcing associated with it the lack of moisture in the column will likely make for a dry system. However with this system we will see a strong pressure gradient in addition to a very strong LLJ in the low levels. This will make for a very breezy weekend. Saturday will consist of gusty southwest winds and a slight warm up with the front likely pulling through Saturday evening. Winds will then become westerly behind the initial front and then will turn to the northwest behind another stronger front Sunday with an even gustier day expected in addition to falling temperatures. It is possible for near Wind Advisory conditions for northern parts of the CWA Sunday. Overnight Sunday the pressure gradient may remain fairly strong as a strong high pressure is expected to push from Central Plains southeast through southern Wisconsin. Models do differ on the strength of the high and the location, which will affect how breezy we can get Monday. However, Monday is generally supposed to be much less breezy than either Saturday or Sunday. Into Tuesday and beyond while models start to differentiate somewhat more we seem likely to remain dry through mid next week as we look to warm up as an upper level ridge moves overhead. Kuroski && .AVIATION... (Issued 315 AM CDT Thu Oct 29 2020) A cold front has pushed through the area this morning. This will bring some MVFR CIGS this morning from the north as winds turn north/northeast. CIGS should begin to improve by the late afternoon but may linger in the southeast until winds turn more southerly. In addition to MVFR CIGS we could see some light showers along the shoreline of the lake effect type this morning through much of the afternoon before winds turn back to the north. Tonight into Friday is likely to remain VFR. Kuroski && .MARINE... (Issued 315 AM CDT Thu Oct 29 2020) Winds will begin to increase from the north this morning as high pressure pushes east toward the area from the Central Plains, and Tropical Storm Zeta lifts through the Southeast into the Mid Atlantic. A Small Craft Advisory will be in effect from 12z today until 9z tonight with near gales possible in the near shore and open waters on the western side of the Lake. Generally gusts of 20 to 30 knots are expected with strongest winds to the west. Winds will weaken Thursday night into Friday as the high moves overhead. This weekend a period of strong winds continues to look favorable over the open waters as strong low pressure tracks northeast across south central Canada and then up towards the Hudson Bay. A trailing cold front will push across Lake Michigan Saturday night, followed by a stronger cold front on Sunday. Gales are likely for Saturday and Sunday with near storm force winds possible in northern reaches on Sunday. Kuroski && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...7 AM Thursday to 4 AM Friday. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 29, 4:03 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 403 AM CDT Thu Oct 29 2020 WIZ046-047-051-052-056>060-062>072-300915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 403 AM CDT Thu Oct 29 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Advisory may be needed Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-300915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 403 AM CDT Thu Oct 29 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Brisk northeast to north winds and high waves will develop today and continue into tonight. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty southerly winds develop Saturday into Sunday, then become west and northwest Saturday night into Sunday. Additional Small Craft Advisories may be needed during this period. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 403 AM CDT Thu Oct 29 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Brisk northeast to north winds and high waves will develop today and continue into tonight. Could see a few gusts approach gale force today for the south half of the lake in the west. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another period of southwest gales are possible Saturday over the northern half of Lake Michigan. West to northwest gales are then looking likely later Saturday night through Sunday night over all of the open waters. Some storm force gusts are possible across the far north Sunday and Sunday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 1:33 PM CDT | Small Craft Advisory | MKX | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.